Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 36, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 8, 2020, 7:32 PM CDT for Fayette County, Marion County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2020, 7:32 PM CDT (00:32 UTC)
- Expired
- Apr 8, 2020, 8:15 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fayette County, IL, Marion County, IL
The radar
The Evansville,IN radar (KVWX), 122 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 3:08 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1980 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -120 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
427
WUUS53 KLSX 090032
SVRLSX
ILC051-121-090115-
/O.NEW.KLSX.SV.W.0036.200409T0032Z-200409T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
732 PM CDT Wed Apr 8 2020
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northern Marion County in south central Illinois...
Southern Fayette County in south central Illinois...
* Until 815 PM CDT.
* At 731 PM CDT, a severe thunderstorm was located near Shobonier,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Kinmundy, Farina, Shobonier, La Clede, St. Peter, Vernon and St.
Paul.
This includes Interstate 57 in Illinois near exit 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3879 8914 3893 8917 3889 8869 3874 8870
3875 8874
TIME...MOT...LOC 0031Z 276DEG 38KT 3889 8901
HAIL...1.00IN
WIND...60MPH
$$
Carney2 follow-up statements
985
WWUS53 KLSX 090053
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
753 PM CDT Wed Apr 8 2020
ILC051-121-090115-
/O.CON.KLSX.SV.W.0036.000000T0000Z-200409T0115Z/
Marion IL-Fayette IL-
753 PM CDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHERN MARION AND SOUTHERN FAYETTE COUNTIES...
At 752 PM CDT, a severe thunderstorm was located over Kinmundy,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kinmundy, Farina, La Clede, St. Peter, Vernon and St. Paul.
This includes Interstate 57 in Illinois near exit 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3879 8914 3885 8915 3887 8899 3889 8869
3874 8870 3875 8874
TIME...MOT...LOC 0052Z 283DEG 31KT 3881 8885
HAIL...1.00IN
WIND...60MPH
$$
Carney433
WWUS53 KLSX 090113
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
813 PM CDT Wed Apr 8 2020
ILC051-121-090122-
/O.EXP.KLSX.SV.W.0036.000000T0000Z-200409T0115Z/
Marion IL-Fayette IL-
813 PM CDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION AND SOUTHERN
FAYETTE COUNTIES WILL EXPIRE AT 815 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Illinois.
Remember, a Severe Thunderstorm Warning still remains in effect for
the remainder of Marion county until 900 PM.
LAT...LON 3879 8914 3885 8915 3887 8899 3889 8869
3874 8870 3875 8874
TIME...MOT...LOC 0112Z 276DEG 38KT 3879 8861
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:28 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Apr 8, 3:28 PM CDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 328 PM CDT Wed Apr 8 2020 .SHORT TERM... (Through Late Thursday Night) Issued at 324 PM CDT Wed Apr 8 2020 Surface low currently over northeast Missouri will track to the east southeast through the afternoon and into tonight, dragging a strong cold front south across the forecast area. Storms beginning to develop especially near frontal boundary across northern Missouri. With MU CAPES around 3000 J/kg, steep ML lapse rates and effective bulk shear around 45 kts, initially expect a large hail event as discrete convection fires up. Then as front slides south, will see activity congeal into a line of convection with the severe threat transitioning to more of a severe wind event for eastern and southern portions of forecast area. As for any tornado threat, it will be isolated as low level shear and storm relative helicity are marginal at best. Storms are expected to develop any minute now over northeast MO and west central IL, then move into the St. Louis metro area between 4 pm and 8 pm, and then into southern portions of forecast area between 7 pm and 10 pm. South to southwest winds will pickup ahead of front and veer to the northwest to north behind it. Will see gusts up to 30 to 35 mph at times, before diminishing late tonight. Once system exits region, much colder and drier air will make it's way in with lows tonight in the upper 30s to mid 40s. On Thursday, despite full sunshine, cold northwest winds will pickup with gusts near 35 mph at times, so temperatures will struggle to rise with highs only in the low 50s to low 60s, almost 10 degrees below normal for this time of year. Thursday night will be the coldest night with lows in the upper 20s to mid 30s. Will need to issue a freeze/frost headline for portions of the forecast area, but will let later forecast shifts handle this. Byrd .LONG TERM... (Friday through Next Wednesday) Issued at 324 PM CDT Wed Apr 8 2020 Surface ridge will be overhead on Friday with slightly warmer conditions under sunny skies. Highs will be in the 50s. By Friday night, surface ridge will begin to slide off to the east as next system approaches the region. In the meantime, upper level closed low over the southwestern U.S. will begin to lift out towards forecast area. Will see increasing chances of rain towards daybreak on Saturday, with best chances late Saturday night through Sunday. Unseasonably cold air will return to the region Sunday night after the system exits the region and winds pickup from the northwest. Beyond that, extended models have differing solutions on additional rain chances for the remainder of the forecast period. It does look like we will have a prolonged period of well below normal temperatures through at least next Wednesday. Byrd && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 138 PM CDT Wed Apr 8 2020 Main issue with the TAFs will be the storms that are expected to develop ahead of a strong cold front between 20z and 01z Thursday. Will see MVFR conditions with onset of activity. Otherwise, VFR flight conditions expected for remainder of forecast period. Winds will pickup just ahead of front and veer to the northwest then north with gusts up to 30 kts at times, before diminishing after 06z Thursday. Clouds will clear out tonight. Then on Thursday winds will pickup from the northwest once again with gusts near 25 kts at times. Byrd && .CLIMATE... Issued at 837 PM CDT Tue Apr 7 2020 Record max temps for Wednesday, April 8th, 2020: Saint Louis (KSTL)...89/1890 Columbia (KCOU)......86/2001 Quincy (KUIN)........84/2001 && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 44 57 34 55 / 100 0 0 0 Quincy 38 53 29 52 / 5 5 0 0 Columbia 41 56 31 54 / 20 0 0 0 Jefferson City 43 58 31 56 / 40 0 0 0 Salem 43 56 33 53 / 100 5 0 0 Farmington 43 60 32 56 / 100 0 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 8, 3:41 PM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 341 PM CDT Wed Apr 8 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 341 PM CDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected through this evening with severe storms likely, particularly across eastern Missouri and west central/southwest Illinois. Some storms will be capable of producing very large hail, damaging winds and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms Saturday night through Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through this evening. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Byrd
In the hours before
Local storm report, Apr 8, 6:36 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
636 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL FARMINGTON 37.78N 90.43W
04/08/2020 E1.00 INCH ST. FRANCOIS MO PUBLIC
&&Local storm report, Apr 8, 6:41 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
641 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL BOURBON 38.16N 91.25W
04/08/2020 M0.25 INCH CRAWFORD MO TRAINED SPOTTER
&&
BRITTLocal storm report, Apr 8, 6:47 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 1 W UNION 38.46N 91.03W
04/08/2020 E0.50 INCH FRANKLIN MO PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&
MRMLocal storm report, Apr 8, 6:48 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
648 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND GST 4 NNE ORCHARD FARMS 38.93N 90.43W
04/08/2020 M63 MPH ST. CHARLES MO ASOS
REPORTED AT KSET.
&&
SJLocal storm report, Apr 8, 6:53 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND GST 4 NNW ORCHARD FARMS 38.93N 90.47W
04/08/2020 M51 MPH ST. CHARLES MO TRAINED SPOTTER
&&
SJLocal storm report, Apr 8, 7:00 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
700 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL UNION 38.45N 91.01W
04/08/2020 E0.25 INCH FRANKLIN MO PUBLIC
&&
MRMThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:00 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 45 min |
| Apr 8, 7:55 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion, Washington | 29 min |
| Apr 9, 3:53 AM CDT | Freeze Warning | LSX | Calhoun, Greene, Jersey, Macoupin, Montgomery, Pike | 29 hr |
| Apr 9, 3:53 AM CDT | Wind Advisory | LSX | Adams, Brown, Calhoun, Greene, Jersey, Macoupin and 2 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.